MAUDE Adverse Event Report: GRIESHABER REVOLUTION DSP SCISSORS; SCISSORS, OPHTHALMIC

GRIESHABER REVOLUTION DSP SCISSORS; SCISSORS, OPHTHALMIC
Catalog Number 705.52
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No sample has been received at manufacturing for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that a tip of scissors was broken in the patient's eye during a vitrectomy procedure.The procedure was completed by replacing the scissor with another one.There was no patient harm.
 
Additional Manufacturer Narrative
The received sample was found in opened original packaging including cover foil.One blade is broken off but included in gauze.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The received instrument was investigated.It was obvious that the scissor blade was broken.The cross section of the fracture was investigated more detailed.The fracture surface did not show signs of corrosion.Further signs indicating the cause of the fracture were not found during the investigation.A 100% functional test is performed during production, which ensures that the instrument fulfills the specification before it will be delivered.Therefore, it can only be assumed that issue was caused afterwards during handling, but this cannot be verified.No root cause identified as no signs were found indicating the cause of the fracture.A manufacturing or design related root cause for the damage of the complained device has not been identified.This complaint has been reviewed and future data will be monitored for evidence of adverse trending and further action will be taken, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER REVOLUTION DSP SCISSORS
Common Device Name
SCISSORS, OPHTHALMIC
MDR Report Key11958558
Report Number3003398873-2021-00038
Device Sequence Number11650372
Product Code HNF
UDI-Device Identifier07612717064638
UDI-Public07612717064638
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue Number705.52
Device Lot NumberF167776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2021
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date09/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1